i have had severe acne 4 almost 10 years now (currently i am 27) i have had so many antibiotics nothing made permanent diff, my acne always came back with more severity, 3 weeks back a derma prescribed me with accutane 40 mg/day, n within 2 weeks i started feeling difference, then he made me have 20mg/day instead of 40mg, n now in 3rd week ever since i have started taking 20 mg/day instead of 40mg ; the difference has started to fade away, he also said w'll stop accutane in 4th week, plz guide!!
Confusion in Dosage, Should I Continue?
Doctor Answers (2)
Confusion in Accutane Dosage
You should discuss the change in dosage and the time length with your prescribing MD. It is my experience that most Accutane regimens (depending on where you live) last a minimum of 4 months, and sometimes up to a year if you have to be on a very low dosage. A specific mg of the medication must make it into your system to combat the acne. At 20 or 40mg for only 4 weeks this simply would never be enough for lasting results. I would simply ask your doctor.
Accutane dosing for acne
Isotretinoin for acne is typically dosed for a total of 5 to 6 months. It is unclear from your post why treatment is going to stop after only 4 weeks. Have you had side effects that prevented you from taking a higher dose? Typical dosing is 0.5-1 mg/kg body weight per day. Sometimes I start a patient on lower doses and work up to the standard dose, especially if the acne is more severe. Most patients do not start to show significant improvement until 2 months into treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.